Journal of Current Research in Scientific Medicine

CASE REPORT
Year
: 2019  |  Volume : 5  |  Issue : 2  |  Page : 118--121

A case of toxic epidermal necrolysis probably due to etoricoxib


Sayanta Thakur1, Sandeep Lahiry2 
1 Department of Pharmacology, Institute of Postgraduate Medical Education and Research, Kolkata, West Bengal, India
2 Department of Pharmacology, R. G. Kar Medical College, Kolkata, West Bengal, India

Correspondence Address:
Sayanta Thakur
Department of Pharmacology, Institute of Post Graduate Medical Education and Research, 244 B. A. J. C Bose Road, Kolkata - 700 020, West Bengal
India

This case report describes a rare incidence of etoricoxib-induced toxic epidermal necrolysis (TEN) in a 25-year-old woman. The patient presented with rapidly evolving rashes, initially over the face and upper body but subsequently involving the total body surface area. There was an extensive ulceration of buccal mucosa along with eyelid edema, crusting, and corneal ulceration. Naranjo's and WHO–UMC score for this adverse event was “seven;” hence, causality was “probable.” SCORTEN (severity-of-illness score) was “one” with a predicted mortality of 3.2%. Due to persistent hypotension and risk of impending sepsis, aggressive fluid resuscitation and antibiotics were initiated. Cyclosporine and systemic steroids were added later, following which the patient had a prompt recovery. She was discharged after 28 days of hospitalization. However, etoricoxib-induced TEN is a rare clinical association, with very few previously reported cases.


How to cite this article:
Thakur S, Lahiry S. A case of toxic epidermal necrolysis probably due to etoricoxib.J Curr Res Sci Med 2019;5:118-121


How to cite this URL:
Thakur S, Lahiry S. A case of toxic epidermal necrolysis probably due to etoricoxib. J Curr Res Sci Med [serial online] 2019 [cited 2020 Apr 3 ];5:118-121
Available from: http://www.jcrsmed.org/article.asp?issn=2455-3069;year=2019;volume=5;issue=2;spage=118;epage=121;aulast=Thakur;type=0